Blood Test Results

My latest results are and these were taking at 10.00 a.m. and 24 hours after my last dose of meds.

TSH - 1.10 (0.27 - 4.20)

T4 - 21.7 (12.0 - 22.0)

T3 - 3.7 (4.0 - 6.8)

Cortisol: 393 - (171 - 536)

My iron levels are good and so is my D3. I take selenium, Vit C, zinc, B complex, evening primrose oil and fish oils.

Since taking Levo some two and a half years ago, I have always had a problem with low T3.

In March my results were:

TSH - 0.55

T4 - 25.3 (same ranges) I do think these figures are as a result of a massive anxiety period and possibly high cortisol levels which would explain the low TSH and high T4.

In December last year I was on 75 mcg of Levo but increase it by half a 25mcg. I was still getting some hair loss, dry skin, coldness and constipation and this small increase resolved those problems.

However, In March I began noticing eyelash and eyebrow loss and became frightened and panicked and ended up having a massive anxiety period that went on for some time. I dropped the half 25mcg and stopped the Levo for 3 days and went back to 75mcg. I think the eyelash/eyebrow problem is stopping but am not really sure. However, my hair is now shedding. I'm not sure if it is as a result of anxiety or the drop in Levo. Eyelash/eyebrow loss, from what I've read, is a result of inadequate meds. All of this is contributing to ongoing anxiety which I am trying to deal with but it can be difficult.

Saw the Endo this morning and he cannot see any problems with the low T3 and as far as he is concerned the results are good. He did say that at this point he would rule out adding T3 and would re-consider in 2 months time but added that although he would prescribe it my GP's practice may well not as it is expensive. In any case the T3 would not address the hair loss problem (he was baffled why my eyelashes/eyebrows were shedding and also baffled by the new hair loss). He also mentioned the effect of T3 on my heart. I told him my hair loss stopped when I increased the Levo last December but he said nothing. He went on to say to "let things settle down" before seeing him again in July.

I feel as though I'm back to square one.

My question is, is it true that T3 does not address hair loss caused by low thyroid? Also what would cause my eyelashes/eyebrows to start shedding? To be quite honest I'm really disappointed that my T3 is still low and the Endo doesn't seem to think it a problem. I know this is a complicated one as I can't get my head round it but would really appreciate a response.

I would be grateful for any input that anyone can offer me.

8 Replies

  • Mischa, it is low T3 which causes hypothyroid symptoms which can also cause hair, eyebrow and eyelash loss and may be exacerbating, if not actually causing, your anxiety. Your TSH is low and your FT4 high but FT3 is below range which indicates poor T4 to T3 conversion. Adding Liothyronine (T3) to a reduced dose of Levothyroxine can be very helpful.

    GPs usually follow an endo's prescribing recommendation but if yours refuses due to the cost of UK Liothyronine I would recommend you buy T3 online which can be very affordable. PM me if you don't want to wait 2 months for your endo to decided whether to prescribe T3.

  • Thank you Clutter. I have pm'd you.

  • I definitely agree with Clutter's suggestion.

  • Thank you Shaws. So much information here. Thank God.

  • I would suggest changing your endo. I've never seen one as ignorant as that.

    Taking T3 has a positive effect on the heart, not an adverse one. It is FT3 below range that is likely to give you heart problems. Where on earth did he qualify - and how?!?

  • Oh, and having your blood test at 10.00 am would make the TSH lower than it would have been at 8.00 am. Did you eat before having it? Because that would lower it, too.

  • Hi greygoose. No I didn't eat before bloods. I did everything that I have read here before bloods except the time.

    I'm really beginning to understand a lot of the comments re: endos and GPs by those who write on here. They are in positions of such power and are so arrogant it's breathtaking. It's also very heartbreaking. I read a lot of the comments here frequently and it often makes you very angry. I'm only just beginning to understand.

    Thank you for responding Greygoose.

    Cynthia xx

  • You're welcome, Cynthia. xxx

You may also like...